1. Home
  2. Quiz time – 1/19

Quiz time – 1/19

Share

Which statement about sedatives is accurate?

a. Sedatives and opioids sometimes are administered together, which can lead to central nervous system depression.

b. Sedatives and opioids sometimes are administered together, which can lead to central nervous system stimulation.

c. Sedatives can lead to hypertension when used inappropriately.

d.Sedatives can lead to hyperactivity when used inappropriately.

 

Answer to Quiz Time: a. Sedatives and opioids are sometimes administered together, with a synergistic effect that leads to central nervous system depression. Inappropriate sedative use can cause oversedation, lethargy, hypotension, and delirium.

 

Learn more by reading the continuing nursing education article “Preventing high-alert medication errors in hospital patients.”

Leave a Reply

Your email address will not be published. Required fields are marked *

Fill out this field
Fill out this field
Please enter a valid email address.

cheryl meeGet your free access to the exclusive newsletter of American Nurse Journal and gain insights for your nursing practice.

NurseLine Newsletter

  • Hidden

*By submitting your e-mail, you are opting in to receiving information from Healthcom Media and Affiliates. The details, including your email address/mobile number, may be used to keep you informed about future products and services.

Recent Posts

No results found.